Weight loss while on Celexa

Reply

Old 06-15-2012, 02:25 PM
  #1  
FitDay Member
Thread Starter
 
Join Date: Jun 2012
Posts: 5
Default Weight loss while on Celexa

Is it possible? I've been on Celexa for almost a year now and have gained almost 20lbs. Honestly, I haven't been eating the best or exercising like I should.

But is it possible to lose this weight while still taking the med? Or is it just going to keep coming while I"m on it?
enna1022 is offline  
Reply With Quote
Old 06-15-2012, 05:23 PM
  #2  
FitDay Member
 
Join Date: Feb 2010
Location: San Francisco, CA
Posts: 576
Default

It seems like it should be possible. Celexa is an SSRI, meaning it increases the levels of the hormone serotonin floating around in your body. One of the things serotonin does is decrease appetite, so maintaining the psychological aspect of fat loss would be easier.

One thing to keep in mind is serotonin levels are very sensitive to the amino acid profile of your food. Serotonin is made from the amino acid tryptophan, which competes with other aminos for absorption. Fruits and vegetables increase serotonin levels (good) while whole grains inhibit serotonin production (not good). I would venture a guess that dairy also inhibits serotonin since it is very high in the amino acid leucine, which directly competes with tryptophan.

Another thing to keep in mind is that muscle proteins use every amino acid except for tryptophan to rebuild. So having more muscle will increase the ratio of tryptophan to other amino acids in your body by "using up" the other aminos as long as you engage in some kind of strength training. That means more serotonin for you.

So, sorry for the biology lesson, but I guess the takeaways are:
1) fat loss on Celexa is possible, when
2) you emphasize fruits and vegetables over grains and dairy, and
3) build your muscles through strength training activity.

Good luck!
tandoorichicken is offline  
Reply With Quote
Old 06-15-2012, 06:44 PM
  #3  
FitDay Member
Thread Starter
 
Join Date: Jun 2012
Posts: 5
Default

Thank you so much for the reply!!! Information like this is very helpful.
enna1022 is offline  
Reply With Quote
Old 06-19-2012, 06:19 AM
  #4  
FitDay Member
 
Join Date: Jun 2012
Posts: 9
Default

You can take medicine. But it is not only solution you should do exercise, Eat healthy food Green vegetable and fresh fruits are also help you allot.
mackwhite is offline  
Reply With Quote
Old 07-16-2012, 11:17 PM
  #5  
FitDay Member
 
Join Date: Jun 2012
Posts: 1
Default I feel you

Originally Posted by enna1022 View Post
Is it possible? I've been on Celexa for almost a year now and have gained almost 20lbs. Honestly, I haven't been eating the best or exercising like I should.

But is it possible to lose this weight while still taking the med? Or is it just going to keep coming while I"m on it?
I'm on celexa and wellbutrin and I know how hard it can be... I too have gained weight for a variety of reasons, including and beyond anti-depressants, and they certainly don't help the situation.
I do however know that if I eat well and exercise the weight always comes off. Just a matter of being consistent (for me anyway)
Good luck and keep trying... you can do it!
Lorie
Maytals94 is offline  
Reply With Quote

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Thread Tools
Search this Thread
Display Modes

Contact Us Archive Advertising Cookie Policy Privacy Statement Terms of Service